Journal of Integral Equations and Applications

On the Numerical Solution of Linear Evolution Problems with an Integral Operator Coefficient

I. Gavrilyuk, V. Makarov, and R. Chapko

Full-text: Open access

Article information

Source
J. Integral Equations Applications, Volume 11, Number 1 (1999), 37-56.

Dates
First available in Project Euclid: 5 June 2007

Permanent link to this document
https://projecteuclid.org/euclid.jiea/1181074261

Digital Object Identifier
doi:10.1216/jiea/1181074261

Mathematical Reviews number (MathSciNet)
MR1685179

Zentralblatt MATH identifier
0974.65057

Subjects
Primary: 45L10
Secondary: 65R20: Integral equations 65J10: Equations with linear operators (do not use 65Fxx) 65M70: Spectral, collocation and related methods

Keywords
Cayley transform explicit representation collocation methods spectral property Toeplitz matrix circulant matrix Fast Fourier Transform

Citation

Gavrilyuk, I.; Makarov, V.; Chapko, R. On the Numerical Solution of Linear Evolution Problems with an Integral Operator Coefficient. J. Integral Equations Applications 11 (1999), no. 1, 37--56. doi:10.1216/jiea/1181074261. https://projecteuclid.org/euclid.jiea/1181074261


Export citation

References

  • D.Z. Arow, I.P. Gawrilyuk and V.L. Makarov, Representation and approximation of solution of an initial value problem for a first order differential equation with an unbounded operator coefficient in Hilbert space based on the Cayley transform, in Elliptic and parabolic problems (C. Bandle et al., ed.), Longman Scientific & Technical, Harlow, 1995, 40-50.
  • J.H. Bramble, A.H. Schatz, V. Thomee and L. Wahlbin, Some convergence estimates for semi-discrete Galerkin type approximations for parabolic equations, SIAM J. Numer. Anal. 14 (1977), 218-241.
  • C.A. Brebbia, J.C.F. Telles and L.C. Wroobel, Boundary element techniques, Springer-Verlag, Berlin, 1984.
  • R. Chapko and R. Kress, On a quadrature method for a logarithmic integral equation of the first kind, in Contributions in numerical mathematics (R. Agarwal, ed.), World Scientific, Singapore, 1993, 127-140.
  • A. Friedman and M. Shinbrot, The initial value problem for the linearized equations of water waves, J. Math. Mech. 17 (1967), 107-180.
  • H. Fujita and T. Suzuki, Evolution problems, in Handbook of numerical analysis, Vol. II (P.G. Ciarlet and J.L. Lions, eds.), Elsevier Science Publishers B.V., North-Holland, 1991, 789-928.
  • R.M. Garipov, On the linear theory of gravity waves: The theorem of existence and uniqueness, Arch. Rational Mech. Anal. 24 (1967), 352-362.
  • I.P. Gavrilyuk and V.L. Makarov, The Cayley transform and the solution of an initial value problem for a first order differential equation with an unbounded operator coefficient in Hilbert space, Numer. Funct. Anal. Optim. 15 (1994), 583-598.
  • --------, Representation and approximation of the solution of an initial value problem for a first order differential equation in Banach space, Z. Anal. Anwendungen 15 (1996), 495-527.
  • W. Hackbusch, Integral equations, Birkhäuser, Basel, 1995.
  • R. Kress, Linear integral equations, Springer, Berlin, 1989.
  • --------, On the numerical solution of a hypersingular integral equation in scattering theory, J. Comput. Appl. Math. 61 (1995), 345-360.
  • R. Kress and I.H. Sloan, On the numerical solution of a logarithmic integral equation of the first kind for the Helmholtz equation, Numer. Math. 66 (1993), 199-214.
  • N.N. Lebedev, Special functions and their applications, Prentice-Hall, Englewood Cliffs, 1965.
  • J.L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod Gautheir-Villars, Paris, 1969.
  • A.P. Prudnikov, Yu. Brychkov and A. and O.I. Marichev, Integrals and series, Vol 2: Special functions, Gordon and Breach Science Publishers, New York, 1992.
  • A. Quarteroni and A. Valli, Numerical approximation of partial differential equations, Springer-Verlag, Berlin, 1994.
  • I.M. Ryzhik and I.S. Gradstein, Tables of series, products and integrals, Nauka, Moscow, 1963, in Russian.
  • A.H. Schatz, V. Thomee and W.L. Wendland, Mathematical theory of finite and boundary element methods, Birkhäuser, Basel, 1990.
  • I.H. Sloan and W.L. Wendland, Qualocation methods for elliptic boundary integral equations, Universität Stuttgart, Bericht 97/03, 1997.
  • V.V. Vojevodin and Yu. A. Kuznetzov, Matrices and computations, Nauka, Moscow, 1984, in Russian.
  • V.V. Vojevodin and E.E. Trtyshnikov, Computational processes with Toeplitz matrices, Nauka, Moscow, 1987, in Russian.